1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Simvastatin caution

Discussion in 'Non-Diabetic Medication' started by viviennem, Oct 10, 2012.

  1. JMM

    JMM Type 1 · Active Member

    Messages:
    26
    Likes Received:
    7
    Trophy Points:
    43
    I had the same trouble with 40mg Simvastatin. I found I was getting leg cramps, so I stopped them for a week and the cramps stopped too. After trying several other brands, I am now on Ezetrol and don't have any trouble at all.
     
  2. Indy51

    Indy51 Type 2 · Expert

    Messages:
    5,304
    Likes Received:
    6,218
    Trophy Points:
    178
    I really wish doctors would stop treating risk factors while giving hopeless advice to people living with real diseases like diabetes. It is way past time this statin con was over and done with :sick:
     
  3. viviennem

    viviennem Type 2 · Well-Known Member

    Messages:
    3,140
    Likes Received:
    149
    Trophy Points:
    103
    It's getting that way for me too! It's okay for you - bald men are sexy! :wink:

    Mmm - Yul Brynner :crazy: . Why is it that all the men I fancy(ied) are dead?

    Viv 8)

    Tee hee! I've just derailed my own thread! Sorry, folks. :lol:
     
  4. Defren

    Defren · Well-Known Member

    Messages:
    3,106
    Likes Received:
    37
    Trophy Points:
    68
    Naughty girl Viv :lol:

    I was fine on Simvastatin, as soon as I went onto Atorvastatin my hair started to fall out and not in little bits either. It's about 6 weeks since I stopped taking them and my hair is still coming out.
     
  5. mylife

    mylife · Member

    Messages:
    18
    Likes Received:
    0
    Trophy Points:
    21
    I took mysel off simvastatin in June 2011 although my GP would not agree with the research I had done into leg camps and serious problems walking. Clearly the GP's are under orders to prescribe them and will not (or not allowed to) recognise the side effects. In an attempt to improve my walking and muscle strength I started taking CQ10 supplements (120mg) daily. Now after 15 months I am much stronger, muscle aches have gone and I can walk again. Speaking again to my GP he still does not agree with me and says that no medical trials have been done on CQ10. But I quess that this is simply because the supplement is not on any prescription list as they cost a lot more than simvistation. Didn't I read that statins cost just £16 per year to prescribe ! OK so supplments are expensive but what price freedom from pain ? But if they had trialed latest strain of cheap statins we would not have been put in this position in the first place !! Didn't I also read in the press that the NHS plan to prescribe statins to everyone over the age of 50 ? Well by the time they all reach 60 I wonder how they will feel ? What really bugs me is that the alternatives to statins are considered too expensive and therefore are not prescribed, when I challenged my GP on this he just ignored me !! I thought GP's are here to help !! The trust in mine is disappearing fast !!
     
  6. metalmagpie

    metalmagpie · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    21
    I had to give up Statins because of the usual problems, plus provable damage to my liver. I have been on Metformin since. Yesterday my Doctor prescribed for me Ezetrol. She reckons it works in a different way and my be better for me. Time will tell but ti may be worth asking your GP is Statins are NBG. (I should mention that all the possible side effects of Ezetrol are similar to those of Statins)
     
  7. viviennem

    viviennem Type 2 · Well-Known Member

    Messages:
    3,140
    Likes Received:
    149
    Trophy Points:
    103

    Check Duane Graveline's website (spacedoc.net) to see what he has to say about it. Mind you, he's biased!

    Viv 8)
     
  8. xyzzy

    xyzzy Other · Well-Known Member

    Messages:
    2,950
    Likes Received:
    768
    Trophy Points:
    153
    The cheapest place by far to buy CQ10 is from puritans pride. This is an American company but it has a .co.uk web site to order from. You can get six hundred 120mg caps of CQ10 for the same price as Holland & Barrett sell thirty as. The product is in identical packaging as you get in the UK so in sealed containers etc. They will take around 10 days to arrive and you may get caught by customs who will demand an extra 15% but even that still makes them far far cheaper than anywhere I found in the UK.

    Hope that can be of some help.
     
  9. dwibley

    dwibley · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    I stopped taking Simvastastin over a year ago now. All it did was cause me abdominal cramps, upset stomachs, nausea, itchiness & rashes which all disappeared when I stopped taking them.

    Personally I think statins should only be offered to people with higher than normal cholestorol levels and not people with normal levels like myself. Far too many side effects in my opinion.
     
  10. Hopeful Alfie

    Hopeful Alfie · Active Member

    Messages:
    26
    Likes Received:
    0
    Trophy Points:
    21
    Some 5 years ago my GP said my Cholesterol was about 6.7 so he prescribed Simvastatin but I literally came out in spots, so I stopped taking it. I had heard that porridge brings down cholesterol, so I began having it for breakfast - with nothing else but skimmed milk, water and some Splenda. Down came my Cholesterol to 4.2. So I have continued this harmless "natural medication" since then. OK, so some would need to monitor its effect on the BS, but I would recommend others to try it in case it work for them too.
     
  11. GranRita

    GranRita · Member

    Messages:
    14
    Likes Received:
    0
    Trophy Points:
    21
    Hi! It does me so much good to read how members are coping with Statins. I have read up on these dreaded things, & I just refuse to have anything to do with them. My choice! I do not want to run the risk of my legs not working, we dance 3 times a week, surely better for me, & my non- diabetic other half to carry on exercising, & socialising than popping more pills. I do try to follow a sensible & balanced diet. Nice to talk to you all. I take 2x500 Metformin, & sitagliptin each day.
    GranRita
     
  12. GraceK

    GraceK · Well-Known Member

    Messages:
    1,835
    Likes Received:
    50
    Trophy Points:
    68
    Hi GranRita ... I agree ... stick to your dancing and dump the statins. I refuse to take them also. I'd rather swim 3 times a week and stick to my LCHF diet. I'll do the best I can to keep FEELING good and that will be my yardstick. I've already been down the 'legs not working' road due to another medication I was sensitive to - never again! :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook